Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 18, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Aug 26, 2008, 10:40 AM MDT for 11 counties in Nebraska. It took effect at Aug 26, 2008, 11:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2008, 10:40 AM MDT (16:40 UTC)
- In effect from
- Aug 26, 2008, 11:00 AM MDT
- Expired
- Aug 26, 2008, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Blaine County, NE, Brown County, NE, Cherry County, NE, Grant County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 4.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -528 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 261640 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1140 AM CDT TUE AUG 26 2008 ...WIND ADVISORY TODAY FOR STRONG GUSTY WIND OCCURRING AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM... .AN AREA OF LOW PRESSURE DEVELOPING OVER THE CENTRAL AND NORTHERN HIGH PLAINS WILL LEAD TO SUSTAINED WINDS OF 30 MPH OR GREATER DURING THE AFTERNOON OVER NORTH CENTRAL NEBRASKA. WIND SPEEDS WILL THEN BEGIN TO DECREASE BY THIS EVENING AS A TROUGH OF LOW PRESSURE APPROACHES THE REGION. NEZ005-006-008-009-023>026-035>037-094-270000- /O.NEW.KLBF.WI.Y.0018.080826T1700Z-080827T0000Z/ EASTERN CHERRY-KEYA PAHA-BROWN-ROCK-GRANT-HOOKER-THOMAS-BLAINE- ARTHUR-MCPHERSON-LOGAN-WESTERN CHERRY- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH... BASSETT...HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR... TRYON...STAPLETON...CODY...MERRIMAN...KILGORE 1140 AM CDT TUE AUG 26 2008 /1040 AM MDT TUE AUG 26 2008/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SUSTAINED WINDS OF 30 MPH...WITH GUSTS UP TO 40 MPH ARE EXPECTED OVER NORTH CENTRAL NEBRASKA THIS AFTERNOON. WIND SPEEDS ARE THEN EXPECTED TO DECREASE BELOW 30 MPH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Aug 26, 2:34 AM MDT, 8 hours 6 minutes earlier.
Area forecast discussion, Aug 26, 2:34 AM MDT, 8 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 AM CDT TUE AUG 26 2008 .SYNOPSIS... A COLD FRONT PUSHES SOUTHEAST INTO THE NORTHWEST PANHANDLE AROUND NOONTIME TODAY. THE FRONT WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS ACROSS THE NORTH BY LATE AFTERNOON AND EXTEND INTO THE EVENING THEN CONTINUE INTO THE OVERNIGHT HOURS AS THE FRONT MOVES SLOWLY SOUTHEAST THROUGH THE FORECAST AREA. && .DISCUSSION... FORECAST CHALLENGE IS FROPA AND AREAL COVERAGE FOR POPS. AT 07Z RADAR MOSAIC SHOWED A NARROW LINE OF THUNDERSTORMS EXTENDING SOUTH ALONG HIGHWAY 281 FROM SPENCER TO SOUTHEAST OF CHAMBERS AND A CLUSTER OF STORMS CLIPPING FAR SOUTHWEST NEBRASKA. THE LINE OVER THE NCNTRL IS MOVING TO THE EAST AND SHOULD EXIT THE NCNTRL BY ZONE ISSUANCE. CONVECTIVE CLOUD DEBRIS IS GENERATING CONSIDERABLE CLOUDINESS OVER THE SOUTHWEST WITH THE 3.9UM SATELLITE LOOP SHOWING STRATUS BEGINNING TO DEVELOP FURTHER NORTH. THE 00Z MODEL SOLUTIONS ARE IN GOOD AGREEMENT WITH THE COLD FRONT TO ENTER THE NORTHWEST PANHANDLE AROUND NOONTIME TODAY. THE ECMWF IS SLOWER WITH AN EVENING APPROACH WITH THE POTENTIAL FOR A SLOWER EVOLUTION OF THE FRONT MOVING SOUTHEAST AS INDICATED NOW IN THE 06Z NAM12. FOR THE SHORT TERM THE RUC IS DOING A FAIR JOB IN THE PLACEMENT OF QPF FIELDS AT 07Z WITH ADDITIONAL ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE SOUTHWEST EARLY AS THE H85 SOUTHERLY JET AT 35 KNOTS CONTINUES TO FUEL STORM DEVELOPMENT WITH STEADY WARM AIR ADVECTION ALOFT. LOW POPS ARE RETAINED EAST OF THE PANHANDLE THROUGH DAYBREAK WITH CONVECTION TO DROP OFF AS THE CAP STRENGTHENS BY NOON. THIS AFTERNOON THE H85 JET GETS CRANKED UP AND STRENGTHENS AS THE COLD FRONT MOVES SOUTHEAST OF THE PANHANDLE THIS EVENING. THE SLOWER FROPA WILL AID IN INCREASING INSTABILITY WITH SCATTERED THUNDERSTORMS TO IMPACT AREAS GENERALLY NORTH OF INTERSTATE 80 AND ISOLATED THUNDERSTORMS FURTHER SOUTHWEST. THE ENTIRE FORECAST AREA WILL BE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. HEAVY RAINFALL WILL ALSO BE POSSIBLE AS CONVECTION DEVELOPS AND EVOLVES WITH PROFILE SOUNDING BECOMING SATURATED AND NARROW AS THUNDERSTORMS MOVE INTO THE NCNTRL THIS EVENING. TEMPERATURES TODAY WERE RAISED TOWARD THE MAV NUMBERS AS STRONG MIXING WILL OCCUR WITH A SLOWER FROPA TO KEEP MOST OF THE FORECAST AREA IN THE WARM SECTOR UNTIL EVENING. THE CHANCE FOR THUNDERSTORMS WILL SHIFT SOUTHEAST OVERNIGHT WITH INCREASING SUBSIDENCE FOR CLEARING ACROSS THE NORTHWEST. THE WEST AND NORTH CENTRAL WILL LIKELY SEE CLOUDS LINGER WEDNESDAY AS THE SYSTEM SLOWS. HOWEVER THE PROGRESSIVE NORTHWEST FLOW WILL PUSH ANOTHER COLD FRONT ACROSS WEDNESDAY NIGHT INTO THURSDAY THAT WILL LEAD TO HIGH PRESSURE TAKING HOLD AT THE SURFACE AND ALOFT FOR DRY CONDITIONS GOING INTO THE LABOR DAY WEEKEND. && .AVIATION... THIS MORNING...APPARENT WARM FRONTAL STRUCTURE ALONG HIGHWAY 281 IS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. THIS LINEAR SYSTEM WILL MOVE EAST AT 10 MPH. STORM DEVELOPMENT IS IN RESPONSE TO WARM AIR ADVECTION AND A WEAK UPPER AIR DISTURBANCE. CEILINGS IN THE VICINITY OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN BETWEEN BKN035 AND OVC070. LATE THIS AFTERNOON...LOOK FOR ISOLATED SEVERE THUNDERSTORMS TO DEVELOP ACROSS NORTHWEST NEBRASKA BETWEEN 21Z AND 00Z. CONCERN IS LARGE HAIL AND WIND DAMAGE AT THE ONSET OF STORM DEVELOPMENT. STORM MOTION IS EXPECTED TO BE EAST AT 15 MPH. THIS EVENING AND OVERNIGHT INTO WEDNESDAY MORNING...AS MOISTURE DEEPENS WITH AN APPROACHING COLD FRONT...STORM DEVELOPMENT MAY BECOME MORE MULTICELLULAR AND LESS SEVERE AS IT MOVES SLOWLY EAST AND SOUTHEAST OVERNIGHT TUESDAY NIGHT AND WEDNESDAY MORNING. A STRONG CAP SUGGESTS ACTIVITY MAY NOT DEVELOP ALONG AND SOUTH OF INTERSTATE 80 BUT REMAIN ALONG AND NORTH OF NEBRASKA HIGHWAY 2 OR PERHAPS EVEN REMAIN ALONG HIGHWAY 20 IF THE CAP IS STRONGER THAN FORECAST. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KECK/CDC
Hazardous weather outlook, Aug 26, 4:42 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 542 AM CDT TUE AUG 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-271045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 542 AM CDT TUE AUG 26 2008 /442 AM MDT TUE AUG 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE MAY DEVELOP LATE THIS AFTERNOON ACROSS NORTHWEST NEBRASKA. SHERIDAN COUNTY APPEARS TO BE THE INITIATION POINT WITH STORMS DEVELOPING BETWEEN 4 AND 6 PM. STORM MOTION WILL BE EAST AT AROUND 20 MPH AND LOCALLY HEAVY RAINFALL IS POSSIBLE IN ADDITION TO THE SEVERE WEATHER THREAT. THROUGHOUT THE EVENING AND OVERNIGHT INTO WEDNESDAY MORNING...THUNDERSTORMS MAY BECOME MORE NUMEROUS BUT LESS SEVERE AS THEY SPREAD EAST AND SOUTHEAST ALONG HIGHWAY 20 AND NEBRASKA HIGHWAY 2. IT IS UNCERTAIN WHETHER OR NOT THE THUNDERSTORMS WILL MAKE IT SOUTH TO INTERSTATE 80. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:20 AM MDT | Areal Flood Advisory | LBF | Holt | 3 hr |
Nearby
Wind Advisories in Nebraska, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.